MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. X-SPINE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. X-SPINE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number N60000485
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complainant communicated on (b)(6) 2019 that an instrument broke during a surgical procedure on (b)(6) 2019.The complainant provided photos of the broken compressor, which showed an instrument with repeated use as identified by worn laser markings, surface scratches, and a failed weld at the pivot point of the instrument.A functionality assessment could not be performed due to not receiving the instrument for complaint assessment.A dhr review was performed for lot# f3025 and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 07/22/2011.The complainant reported that the compressor split during surgery, although the surgeon was able to successfully complete the procedure with the same instrument, though it was reported to be very unstable.The distal prongs of the compressor would not maintain a secure connection with system screws and rods when the instrument handles were compressed if the instrument assembly components were not adequately connected.Photos of the complaint instrument were provided, which showed a failed weld at the pivot point of the instrument that allowed the instrument assembly components to be separated.It cannot be reliably determined why the weld at the pivot point failed.It could be possible that application of excessive force may have contributed to the instrument malfunction.If excessive force was applied to the compressor while it was between the two different functional positions, it could transfer applied force to the pivot weld and may fail as observed.
 
Event or Problem Description
The complainant reported that a compressor instrument split during a surgical procedure on (b)(6) 2019.There were no reported patient complications.
 
Additional Manufacturer Narrative
This is a follow up report to 3005031160-2020-00001.The complainant returned the broken compressor to the company on 02/06/2020.A visual assessment of the instrument showed an device with repeated use as identified by worn laser markings, surface scratches, and a failed weld at the pivot point of the instrument.A functionality assessment could not be performed due to the condition of the complaint instrument.

Brand Name
X-SPINE PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key9603269
Report Number3005031160-2020-00001
Device Sequence Number1965568
Product Code MNI
UDI-Device IdentifierM697N600004851
UDI-PublicM697N600004851
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000485
Device Lot NumberF3025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;